MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SORBAFIX ENHANCED; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SORBAFIX ENHANCED; STAPLE, IMPLANTABLE
Catalog Number 0113115
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the sorbafix enhanced fixation device did not fixate the mesh.The evaluation of the returned sample could not reproduce the reported event of failed to fixate.The device functioned as intended during functional and simulated use testing deploying the 10 remaining fasteners from the 15 count device without any issue.No manufacturing anomalies were found.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in january 2024.The instructions-for-use (ifu) supplied with the device adequately describe the proper technique for successful fastener delivery.The ifu states, "compress handpiece trigger in a single, complete and uninterrupted stroke to drive an absorbable fastener through the mesh into the tissue.Keep consistent pressure on the tip of the device through the entire stroke.Release the trigger allowing it to return completely to its resting position.Repeat this procedure until all required fasteners are deployed".Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during laparoscopic inguinal hernia repair procedure the surgeon tried to fixate the 3dmax light mesh using sorbafix enhanced fixation device on (b)(6) 2024.It was reported that the fixation device did not fixate the mesh at the area of cooper ligament.It was also reported that there were no broken fasteners, and the procedure was completed with successfully fixated fasteners.There was no patient injury.

Brand Name
SORBAFIX ENHANCED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key20396859
Report Number1213643-2024-00483
Device Sequence Number3579076
Product Code GDW
UDI-Device Identifier00801741016691
UDI-Public(01)00801741016691(17)251028(10)HUHY1657
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111153
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2025
Device Catalogue Number0113115
Device Lot NumberHUHY1657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Initial Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown